Don't know what to do next : Hello all. I'm new on... - Headway

Headway
6,649 members9,046 posts

Don't know what to do next

Hello all.

I'm new on here. My first post gave the background. I'm finally off amitriptyline that I trialed for prevention of migrains. Doctors now want to put me on a prozac like drug instead? ? Used off licence for same thing. I'm not keen because of my experience on amitriptyline and getting. off it was horrible. I'm told sensitive!! My main debilitating symptoms are headaches/migrains. Which includes light and noise sensitivity. Also using my eyes. This is very hard. I wear glasses which feel clamped to my head. My head sizzles when using my eyes and head burns and aches in patches. Is this familiar to anyone?? I'm also having regular b12 njections which helped alot. The neurologist just wanted me on amitriptyline going up to 50mg!! I couldn't cope with 10mg. Any idea of what next. Di you think they may need to do more tests? One nerologist thinks demyelination of nerves in brain other thinks b12 dine it's job and post concussion syndrome. Been very unwell for 6 months now

Housebound again. Any ideas welcome

14 Replies
oldestnewest

It takes a few weeks for Amitriptyline to be assimilated ; I started on 25ml and, after the initial side effects wore off, gradually upped to 50 then 75mg. I took them for 10 years and only stopped when the new SSRIs were introduced as the revolutionary new treatment for depression.

And the SSRIs have served me well ever since. But there are many different ones, some of which will suit you and some which might have unpleasant side effects, although it's easy to switch. An SSRI might help alleviate your symptoms, but it takes perseverance with any antidepressant waiting for 2-3 weeks for it to kick in.

They might not work directly on particular symptoms but can be very effective in altering your mental attitude and resilience in dealing with them.

Good luck ! x

Reply

Thank you

1 like
Reply

Hi there,

For me The medication hindered my recovery so I tried to take less and less unless I absolutely had to.

It takes a long time for the brain to adjust, noises and sensitivity to adjust but it does get better and headaches get less frequent. I would try and take a walk or meditate it helps. I did a video blog for my days of recovery to help others link here and hope this helps you :

X

1 like
Reply

Thanks. I'm 7 months in . Just been for a walk around the block as so restless. Can't watch TV can't read. Thus setting my head buzzing. Feeling drugged when on nothing. Feeling good very detached. Akso very shaky and noise sensitivity today. A friend rang but can't cope with the telephone. Has set of a migraine before. Vibrations s or something. I am on a homeopathic remedy at present. That might have unsettled me a bit. Time and patience . Very hard. Thsnks for reply

1 like
Reply

It takes time to use a telephone and watch tv , I used to increase it may 5 mins every time and build it up slowly.

1 like
Reply

Could you tell me what happened to you. Also how long in total did your recovery TAKE? I watched most of it but can't watch it all. Thsnks

1 like
Reply

I had a Suburachnoid Brain Hemorrhage and had 4 operations. Now with a shunt inserted. It took a good 2 years before I started to feel more normal again.

Reply

Oh goodness. What a horrible thing to have happened. So glad you have recovered or feel more normal.

1 like
Reply

I’m still recovering 4 years after with other things.

Reply

Yes. At least more progress can be made. You have a good family.

1 like
Reply

Prozac I was told isn’t addictive so easy to come off x

Reply

I thought that. Sertraline was what they suggested used 'off licence for migrains I know that is very hard to get off as I've witnessed someone who still hadn't managed it. I was told by a neurologist 10mg a baby dose of amitriptyline and could just stop it. I've taken longer to get off it than I was on it. I know everyone different. Some people get great benefit and then come off easily. I'm not one of them. I don't need anything for depression so that's perhaos why it knocked me out too much and I got every side effect. ??

Reply

I was put on sertraline for chronic fatigue believe it or not n it didn’t work n the dose was upped n upped to maximin n still didn’t stop my chronic fatigue which I didn’t think would anyway as the pharmacist said when he gave me them that they may cause drowsiness so I replied well that defeats the object n he asked why I’d been given them so I told him n he laughed, n said try them anyway. 18 months I was on them giving them a try n I went back to dr n said there not working I’m coming off them, I weaned myself off my lowering does gradually n never took em again. But Prozac I was told years ago arnt addictive n I was on them when I was married n once I split up i dint need them lol I was calmer n stopped them without lowering dose n was fine coming off them x

Reply

Thanks for that information. Sounds like best out of that marriage!

1 like
Reply

You may also like...